MAUDE Adverse Event Report: Synthes GmbH DRIVING CAP/THREADED; Orthopedic Manual Surgical Instrument

Synthes GmbH DRIVING CAP/THREADED; Orthopedic Manual Surgical Instrument
Catalog Number 03.010.523
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: corrected: h3 h3:h6 the product was returned to depuy synthes for evaluation, and an investigation was conducted in accordance with depuy synthes procedures.Visual inspection of the returned device found the tip was broken apart.Broken fragment was returned attached to mating device insert-handle radioluc fem recon nail.No other anomalies were noted.Surgical technique was reviewed and the following relevant statements were found: to use a hammer, screw the driving cap into the insertion handle and tighten with the ratchet wrench.While applying light blows, monitor the tip of the nail using image intensification.Verify that there is no evidence of impingement distally.Remove the driving cap once the nail has been seated.Notes: using light blows, the hammer can also be used with the driving cap to back slap the nail if the nail has been slightly over inserted.Alternatively, the hammer guide can be attached to the driving cap to facilitate the use of the hammer.Confirm that the driving cap is tightly connected to the insertion handle, as hammering may loosen the connection.Precautions: do not strike the insertion handle directly.The reported complaint was confirmed based on the evaluation results.The investigation traced the potential cause to a component failure that was caused by exposure to unintended forces.Properly handling and attention to the approved use of the device diminishes the risk of failure.It has been determined that no corrective or preventive actions are proposed.There is no indication that a design or manufacturing issue caused the reported condition.As part of depuy synthes quality processes, all devices are manufactured, inspected, and released in accordance with approved specifications.Additional monitoring for potential safety signals is conducted through complaint trend analysis as part of post-market safety surveillance activities.Device history review
=
> a manufacturing record evaluation was performed for the finished device product code: 03.010.523 lot number: 21p8078 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 17 feb 2020 manufacturing site: jabil bettlach dhr review retrieved from (b)(4)as the impacted products share the same lot number.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRIVING CAP/THREADED
Common Device Name
Orthopedic Manual Surgical Instrument
Manufacturer (Section D)
Synthes GmbH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
Monument
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
+1(908)386-3534
MDR Report Key50858867
Report Number8030965-2026-09658
Device Sequence Number9953629
Product Code LXH
UDI-Device Identifier10886982069351
UDI-Public(01)10886982069351
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.523
Device Lot Number21P8078
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/30/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 09/01/2026
Supplement Date Received by Manufacturer09/30/2026
Initial Report FDA Received Date09/22/2026
Supplement Report FDA Received Date10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexUnknown